How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15940
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

my shaking and quivering i would appreciate a second oppinion

Customer Question

please see my question regarding my shaking and quivering i would appreciate a second oppinion
Submitted: 5 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 5 years ago.


Welcome to Just Answer and thanks for your question. I only see one other question from you and that has been locked by customer service so that it cannot be read. You would need to tell us everything all over again.


Customer: replied 5 years ago.

I am 58 and type 2 diabetic having shaking and quivering at different times of the day not always the same some worse than others my numbers are good between 5-6 sometimes 4, these reactions cause me to be agitated and nervous, this interfers with my job as i deal with babies and am affraid of dropping one. My dr says these are unusual he has never seen these before and i can not see an endocronologist for 18 months my muscles get sore and i get cold from these, i feel like i have been tasered, can this damage my nerves or muscles how do i stop this?

Expert:  A. Schuyler, NP replied 5 years ago.

Thanks for the information. Your blood glucose readings are excellent, and I agree with your GP that those are not the cause of your symptoms. As for "how do I stop this?" - that all depends on what "this" is. Only your own doctors who treat you in person can begin to run the tests that will determine what the diagnosis is. Certainly anxiety is one possibility. Some kind of neurological disorder is another. The feeling won't damage your nerves or muscles, but your GP still needs to determine what is causing the feeling.


Customer: replied 5 years ago.

thank you for this info but i never had nervous and anxiety problems before starting on diabetic meds and they cause me problems now especialy at work because i deal with babys and am afraid of dropping one when this shaking and quivering starts will I be living like this thr rest of my life. I ca not see an endocronoligist for 18 months what do I do in the mean time?

Expert:  A. Schuyler, NP replied 5 years ago.

You can see your regular GP. The diabetic medications will not cause shaking and quivering. I hope your doctor has sent you for nutritional consultation with a registered dietitian to help you keep your meals within healthy limits. It takes diet, medication, and exercise to completely manage diabetes. Sometimes just the stress of a new diagnosis can trigger anxiety that has never been bad enough to be noticed before. I've never heard of an insurance company that denied the patient consult with an endocrinologist for 18 months. You should definitely appeal that.


A. Schuyler, NP and 6 other Health Specialists are ready to help you
Customer: replied 5 years ago.
<p>I kept track of the shaking and quivers for a month for the dietician my lowest number was 3.8 once only the rest 4.2-7.7 the highest and only twice it was at 7.7. I see her in 1 week, the reason I can not see the endocronologist for 18 months is that he is booked up till then not that I have been denied access. I do not think I can stand this for 18 months they really upset me and make me agitated I worry more about work and possible accidents from these shakes and quivers. This will just make my blood glucose levels go up from the stress. I need help</p>
Expert:  A. Schuyler, NP replied 5 years ago.

Is there only one endocrinologist in your area of the country? Generally there are at least several in any town. This isn't something that should go on for 18 months since it puts not just your charges but you yourself in peril if you fall, for instance. Blood glucose either too high or too low can cause the shaking. Your really don't want to be much below 5 or above 8. I would aim for a nice 6.0 most of the time. If you get a 3.8, you should have something to eat like 4-8 ounces of milk. Orange juice (no more than 4 ounces) has been an old standby for raising blood glucose, but it tends to raise it too high, too fast and then it tanks again putting you right back where you were to begin with. The milk has some protein along with the carbohydrate and will give a better, smoother increase. If you don't drink milk, then low-fat yogurt, or a whole wheat cracker with some peanut butter or a bit of cheese will accomplish the same thing.






5-7 mmol/L

<6 mmol/L

2 hours after meals

<10 mmol/L

<8 mmol/L


7.0 %

6.5 %

Customer: replied 5 years ago.

The 3.8 was only one time like I said, my readings are between 4-6 occasionaly 7 not over 8, but I still get these reactions.Try going to sleep at night when your body is shaking and quivering so you can not get to sleep and then get up in the morning to go to work short of sleep. this is not good for me either. There are three endocronologists here but they are all the same this is the fastest one and the one that I can understand the accent. My Dr. is aware of these reactions but he doesn't seem to be to worried he told me a type 2 diabetic does not need to see an endocronologist but my consistant naging he finally agreed but now It has taken me 6 months longer and I don't think I can do this anymore I am tired and frustrated I just want to go back to my old life style when I didn't have reactions.

Expert:  A. Schuyler, NP replied 5 years ago.

You can see if he will give you a mild anxiety medication (such as an SSRI) to see if that helps.


As a diabetic myself, I agree that not every Type 2 needs to be managed by an endocrinologist. I manage lots in my practice. However, when someone is having symptoms such as you are, it is incumbent upon the provider to find out why. That is what we are paid for. Anxiety is common and can cause the symptoms. If that is the cause, then you would know within a month of starting once-daily medication.



Customer: replied 5 years ago.

In January he tried effexor37.5 once daily is that the same because it made no difference I still have the shaking and quivering?

Expert:  A. Schuyler, NP replied 5 years ago.

Are you still taking it?


Customer: replied 5 years ago.


Expert:  A. Schuyler, NP replied 5 years ago.
It takes up to 4 weeks to see if an anti-anxiety medication is going to work or not. If it doesn't, then another type can be chosen. Effexor is a combination drug that is both SSRI and SNRI. A trial of Zoloft might be better.
Customer: replied 5 years ago.

What is SSRI or SNRI and why did My Dr. not suggest the change if effexor didn't work. How does this stop the shaking and would I be on it forever Is it addicting.?

Expert:  A. Schuyler, NP replied 5 years ago.

SSRI is selective serotonin reuptake inhibitor and SNRI is selective norepinephrine reuptake inhibitor. Anxiety is thought to be a problem with one or more of these neurotransmitters in the brain. Increasing the levels of serotonin or norepinephrine can help with the symptoms. They are not addicting. Addicting implies that someone derives pleasure from their use. If someone needs them, they can be taken for life, just like diabetes medication or thyroid supplements.


I have no idea why your doctor didn't suggest taking another medication. Anxiety can be a common side effect of some of these drugs. That means that it gives just the opposite effect of the one you want. Often that side effect decreases over the first month of use. Sometimes it doesn't. It is each person's individual response.



Customer: replied 5 years ago.

What upset these neurotrasmitters now or why didn't I have this before? Thankyou so much for helping me can I contact you again sometime. I am not real good on the computer so please bear with me when I am having trouble getting back to you. Ussually my daughter needs to help when she isn't working.

Expert:  A. Schuyler, NP replied 5 years ago.

I wish we knew what upset neurotransmitters. We don't. We just know how to treat to get some relief of the symptoms. You can always ask for me when you place a question. Just put my name in the title of the question. I am the only Schuyler at Just Answer.